Puerto Rico, 2006

Heavy Rain in Puerto Rico, August 18 to 19, 2006

August 18 to 19, 2006 · NWS SJU · 5 events in 1 county or zone

5 heavy rain, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 18, 4:58 AM AST, 6 hours 50 minutes earlier.

Area forecast discussion, Aug 18, 4:58 AM AST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
458 AM AST FRI AUG 18 2006

.DISCUSSION...THE DOPPLER RADAR IS SHOWING ISOLATED TO SCATTERED
SHOWERS MOVING ACROSS THE LOCAL WATERS. A FEW OF THESE SHOWERS ARE
AFFECTING THE EASTERN HALF COASTAL SECTION WITHOUT PRODUCING ANY
SIGNIFICANT RAINFALL ACCUMULATION.

TODAY...THE PARTLY CLOUDY SKIES WILL PREVAIL OVER OUR LOCAL
FORECAST AREA BUT THIS SCENARIO IS EXPECTED TO CHANGE FOR THIS
AFTERNOON. THE ATMOSPHERE WILL BECOME MORE UNSTABLE LATER TODAY AS
THE TUTT LOW REFLECTION WILL CONTINUE TO ENHANCE THE AFTERNOON
CONVECTION. DUE TO THE WIND ESE COMPONENT MOST OF THE WEATHER
ACTIVITY WILL OCCUR AT FIRST OVER THE INTERIOR SECTIONS AND THEN
OVER THE NORTHERN PORTIONS OF PUERTO RICO.

THIS WEEKEND...THE MOISTURE WILL START TO DECREASE ACROSS THE
LOCAL FORECAST AREA LATER TODAY BUT ENOUGH MOISTURE WILL LINGER
OVER THE LOCAL AREA TO PRODUCE AFTERNOON CONVECTIVE SHOWERS ON
SATURDAY AND SUNDAY.

&&

.SYNOPSIS...SURFACE HIGH PRESSURE LOCATED OVER THE NORTHWEST
ATLANTIC EARLY THIS MORNING WILL REMAIN NEARLY STATIONARY THROUGH
TONIGHT AND WILL THEN GRADUALLY MERGE WITH A HIGH PRESSURE SYSTEM
OVER THE CENTRAL ATLANTIC BY SUNDAY NIGHT AND MONDAY.

&&

.MARINE...SEAS WILL REMAIN BETWEEN 1 T 0 4 FEET ACROSS THE LOCAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  88  78  88  78 /  40  30  20  20
STT  86  78  87  78 /  30  30  20  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

10
Hazardous weather outlook, Aug 18, 6:25 AM AST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
625 AM AST FRI AUG 18 2006

PRZ001>013-AMZ710>750-191000-
625 AM AST FRI AUG 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...
DAYTIME HEATING AND LOCAL TERRAIN EFFECT WILL COMBINE WITH THE
AVAILABLE MOISTURE TO PRODUCE AFTERNOON SHOWERS AND ISOLATED
THUNDERSTORMS...MAINLY ACROSS THE WESTERN...INTERIOR AND NORTHERN
SECTIONS OF PUERTO RICO. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL WHICH MAY CAUSE URBAN AND SMALL STREAM FLOODING
ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...
AFTERNOON SHOWERS AND THUNDERSTORMS WILL FORM...MOSTLY ACROSS THE
INTERIOR AND MOVE WEST MAINLY OVER THE SURROUNDING MUNICIPALITIES OF
WESTERN PUERTO RICO. SOME OF THE SHOWERS MAY PRODUCE LOCALLY HEAVY
RAINFALL WHICH WILL CAUSE MINOR FLOODING OF STREETS AND SMALL
STREAMS INTO THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VIZ001-002-AMZ710>730-191000-
625 AM AST FRI AUG 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...
SCATTERED SHOWERS WILL CONTINUE OVER THE U.S. VIRGIN ISLAND AND
ADJACENT COASTAL WATERS FROM TIME TO TIME DURING THE NIGHT AND EARLY
MORNING HOURS BUT NO SIGNIFICANT RAINFALL AMOUNTS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...
ONLY THE TYPICAL SHOWERS DURING THE NIGHT AND EARLY MORNING HOURS
ARE EXPECTED ACROSS THE U.S. VIRGIN ISLANDS. NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

JFR

Event by event

5 heavy rain. Local standard time, as filed.

Heavy Rain, San Juan and Vicinity

When
August 18, 11:48 AM AST to August 19, 3:00 PM AST
Where
San Juan and Vicinity County, San Juan
Reported by
EMERGENCY MANAGER

Urban flooding was reported along 65 Infantry Avenue, Road 181, from Carolina to Rio Piedras. A car and its passenger were stranded.

Heavy Rain, San Juan and Vicinity

When
August 18, 11:52 AM AST to 3:00 PM AST
Where
San Juan and Vicinity County, San Juan
Reported by
EMERGENCY MANAGER

Urban flooding was reported along Barbosa street, at De Diego intersection, a car was reported stranded.

Heavy Rain, San Juan and Vicinity

When
August 18, 11:58 AM AST to 3:00 PM AST
Where
San Juan and Vicinity County, San Juan
Reported by
EMERGENCY MANAGER

Flooding of homes was reported at El Vedado in Hato Rey. Urban flooding was reported in Villa Caparra.

Heavy Rain, San Juan and Vicinity

When
August 18, 12:09 PM AST to 3:00 PM AST
Where
San Juan and Vicinity County, San Juan
Reported by
EMERGENCY MANAGER

Urban flooding reported along Kennedy Avenue.

Heavy Rain, San Juan and Vicinity

When
August 18, 3:00 PM AST
Where
San Juan and Vicinity County, San Juan
Reported by
EMERGENCY MANAGER

Urban flooding reported in San Jose, flooded home at Urb. Rexach, and the Bechara sector was flooded.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5529216, 5529217, 5529218, 5529219, 5529220.